Alert archive / Illinois / Tornado Warnings in 2014
Tornado Warning 12, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Oct 13, 2014, 8:30 PM CDT for Kankakee County, Illinois. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 8:30 PM CDT (01:30 UTC)
- Expired
- Oct 13, 2014, 8:43 PM CDT
- In force
- 13 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Kankakee County, IL
The radar
The Chicago radar (KLOT), 48 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 2:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420
WFUS53 KLOT 140130
TORLOT
ILC091-140200-
/O.NEW.KLOT.TO.W.0012.141014T0130Z-141014T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
830 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 900 PM CDT
* AT 828 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR BRADLEY...AND MOVING NORTH AT 35 MPH.
HAZARD...TORNADO AND SMALL HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
MANTENO AROUND 835 PM CDT.
THIS INCLUDES I-57 BETWEEN MILE MARKERS 314 AND 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4129 8787 4129 8768 4114 8776 4114 8786
TIME...MOT...LOC 0130Z 190DEG 29KT 4119 8781
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
IZZI2 follow-up statements
992
WWUS53 KLOT 140139
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
839 PM CDT MON OCT 13 2014
ILC091-140200-
/O.CON.KLOT.TO.W.0012.000000T0000Z-141014T0200Z/
KANKAKEE IL-
839 PM CDT MON OCT 13 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL KANKAKEE
COUNTY UNTIL 900 PM CDT...
AT 838 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MANTENO...AND MOVING NORTH AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL
KANKAKEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4129 8787 4129 8768 4114 8776 4114 8786
TIME...MOT...LOC 0140Z 191DEG 32KT 4128 8779
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$007 WWUS53 KLOT 140143 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 843 PM CDT MON OCT 13 2014 ILC091-140153- /O.CAN.KLOT.TO.W.0012.000000T0000Z-141014T0200Z/ KANKAKEE IL- 843 PM CDT MON OCT 13 2014 ...THE TORNADO WARNING FOR NORTH CENTRAL KANKAKEE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 4129 8787 4129 8768 4114 8776 4114 8786 TIME...MOT...LOC 0143Z 191DEG 32KT 4131 8778 $$ IZZI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Oct 13, 8:17 PM CDT, 13 minutes earlier.
Area forecast discussion, Oct 13, 8:17 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
817 PM CDT MON OCT 13 2014
.MESOSCALE DISCUSSION...
817 PM CDT
IT WOULD APPEAR THAT THE SEVERE WEATHER THREAT THE REST OF THE
EVENING IS VERY LIMITED...THOUGH NON-ZERO. WSR-88D IS STILL
DETECTING WEAK ROTATION IN A COUPLE OF MINI-SUPERCELL TYPE STORMS
OVER IROQUOIS AND MOVING INTO SOUTHERN KANKAKEE COUNTIES.
ENVIRONMENT CONTINUES TO BE CHARACTERIZED BY VERY STRONG SHEAR AND
VERY LIMITED INSTABILITY. MODIFYING ILX'S 00Z SOUNDING FOR SFC T/TD
OVER OUR SE CWA YIELDS SBCAPE VALUES OF A COUPLE HUNDRED J/KG. ITS
NOT UNHEARD OF TO GET TORNADOES IN SUCH HIGHLY SHEARED/WEAKLY
UNSTABLE ENVIRONMENTS...SO GIVEN THE PRESENCE OF A COUPLE OF WEAKLY
ROTATING STORMS WITHIN THIS ENVIRONMENT I AM HESITANT TO CANCEL THE
TORNADO WATCH (AT LEAST FOR NOW) EVEN THOUGH THE THREAT APPEARS TO
BE QUITE LOW.
IZZI
&&
.DISCUSSION...
258 PM CDT
THE REGION WILL BE UNDER THE INFLUENCE OF A SLOW MOVING CLOSED UPPER
LOW WHICH WILL RESULT IN WET AND ACTIVE WEATHER OVER THE NEXT FEW
DAYS.
//SHORT TERM...
TODAY AND TONIGHT...
THIS AFTERNOON...A DEEP TROUGH IS NOTED ON WATER VAPOR IMAGERY
ACROSS CENTRAL CONUS WITH A CLOSED UPPER LOW SPINNING AT THE BASE
OF THE TROUGH OVER EASTERN OKLAHOMA. SURFACE ANALYSIS SHOWS LOW
PRESSURE CENTERED OVER CENTRAL MISSOURI WITH A WARM FRONT DRAPED
ACROSS CENTRAL ILLINOIS. DEWPOINTS IN THE SOUTHERN COUNTIES OF THE
OUTLOOK AREA ALONG THE WARM FRONT HAVE RISEN INTO THE MID/UPPER
60S WHERE A FEW HUNDRED J/KG CAPE IS PRESENT. THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING...STRENGTHENING WINDS ALOFT
ARE EXPECTED WITH BOTH THE UPPER JET AND LOW LEVEL JET WHICH WILL
RESULT IN STRONG DEEP LAYER SHEAR VALUES AND STRONG MOISTURE
TRANSPORT INTO THE REGION WITH PWATS RISING TO BETWEEN 1.6 AND 1.7
INCHES BY THIS EVENING. THE SURFACE LOW WILL SLOWLY DRIFT NE OVER
THE NEXT 24 HOURS OR SO WITH WHAT SHOULD BE TWO AXIS OF HEAVY RAIN
BIFURCATING THE CWA. THE FIRST AXIS WILL BE ASSOCIATED WITH A DEEP
AND PERSISTENT AREA OF ISENTROPIC ASCENT AND STRONG MOISTURE
CONVERGENCE ON THE NOSE OF A LOW LEVEL JET WHICH WILL STRETCH FROM
ROUGHLY SOUTH CENTRAL IA INTO NORTHWEST/NORTH CENTRAL IL THEN
CENTRAL WI. PRECIPITATION INTENSITY WITH THIS AREA SHOULD PEAK
OVER NORTH CENTRAL IL THIS AFTERNOON THROUGH MID EVENING...THEN
THE BETTER FORCING WILL SHIFT NORTH INTO WISCONSIN THEREAFTER. THE
SECOND AREA OF CONCERN STRETCHES FROM FAR EAST CENTRAL IL/NW
INDIANA WHERE VERY MODEST INSTABILITY AND STRONG SHEAR WILL
SUPPORT LINEAR CONVECTION. GIVEN THE MOIST SOUNDINGS...THESE
THUNDERSTORMS ARE EXPECTED TO BE EFFICIENT RAIN PRODUCERS. WHILE
THERE IS SOME UNCERTAINTY IN THE AVAILABLE INSTABILITY...
ESPECIALLY AS WE MOVE BEYOND MOST FAVORABLE DIURNAL TIMING...THERE
IS A SEVERE WEATHER THREAT WITH THE MAIN CONCERN BEING DAMAGING
STRAIGHT LINE WINDS. ENHANCED HELICITY NEAR THE WARM FROM WILL
ALSO PROMOTE A LOW END TORNADO THREAT THIS EVENING. THE HEART OF
THE CWA INCLUDING THE CHICAGO METRO AREA MAY BE SPARED SOME OF THE
HIGHER RAINFALL TOTALS BUT STILL EXPECT PERIODS OF RAIN AND
DRIZZLE AT TIMES THROUGH THE EVENING AND OVERNIGHT HOURS.
TUESDAY THROUGH THURSDAY...
SURFACE LOW IS PROGGED TO BE OVER WEST CENTRAL ILLINOIS EARLY
TUESDAY MORNING. MID LEVEL RH FIELDS INDICATE THAT THE DRY SLOT WILL
ROTATE ACROSS THE FORECAST AREA EARLY TUESDAY. WITH THE LOSS OF THE
DEEPER MOISTURE...EXPECT PRECIP TO TAPER TO A LIGHT RAIN AND DRIZZLE
FOR A PERIOD EARLY TUESDAY...THEN TUESDAY NIGHT INTO WEDNESDAY THE
DEFORMATION ZONE WILL SLOWLY TRANSLATE ACROSS THE AREA WITH PRECIP
PICKING UP AGAIN. BY WEDNESDAY MORNING...THE SURFACE LOW IS EXPECTED
TO BE IN NORTHWEST INDIANA. DESPITE HEIGHTS BUILDING ALOFT AND
WARMING/DRYING IN THE MID/UPPER LEVELS...LOW LEVEL FLOW WILL REMAIN
CYCLONIC WITH NEAR SATURATED CONDITIONS SUPPORTING CONTINUED
POSSIBILITY FOR DRIZZLE AND LIGHT RAIN WEDNESDAY AND WEDNESDAY NIGHT
BEHIND THE DEPARTING LOW. LOW LEVEL FLOW STARTS TO BECOME
ANTICYCLONIC ON THURSDAY AND SHOULD ALLOW SKIES TO SCATTER OUT AND
FOR PRECIP TO END.
//LONG TERM...
FRIDAY THROUGH MONDAY...
AN UPPER LEVEL DISTURBANCE EMANATING FROM THE PACIFIC NORTHWEST IS
PROGGED TO MERGE WITH THE AFOREMENTIONED SLOW MOVING UPPER LOW
ACROSS THE GREAT LAKES REGION ON THURSDAY...AND EVENTUALLY DRIVING A
REINFORCING COLD FRONT ACROSS THE AREA ON SATURDAY. SOUNDINGS
INDICATE THE AIRMASS IS PRETTY DRY OUT AHEAD OF THE FRONT SO CHANCE
FOR PRECIP ARE PRETTY LOW. HIGH PRESSURE BUILDS IN BEHIND THE FRONT
AND SHOULD RESULT IN CONTINUED COOL BUT DRIER WEATHER REST OF THE
WEEKEND INTO EARLY NEXT WEEK.
BMD
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* OCNL SHRA AND POSSIBLY A TSRA THIS EVENING
* OCNL MVFR AND POSSIBLE IFR CIGS THROUGH THE FORECAST PERIOD
* SOUTHEAST TO SOUTH WINDS OCCASIONALLY GUSTY THROUGH AROUND
MIDNIGHT THEN EASING A BIT
* WIND SHIFT TO STRONG NNE WINDS POSSIBLE LATE MONDAY AFTERNOON OR
MONDAY EVENING WITH RETURN TO IFR CIGS
IZZI
//DISCUSSION...UPDATED 00Z...
COMPLEX FORECAST THE NEXT 24 HOURS AS STRONG STORM SYSTEM MOVES
SLOWLY ACROSS THE REGION. WARM FRONT HAS LIFTED NORTH OF THE
TERMINALS WITH GREATLY IMPROVED CIGS AND VSBY OUTSIDE OF THE
HEAVIER SHOWERS WHERE BRIEF IFR VSBYS ARE OCCURRING. CURRENT BAND
OF RAIN AND ISOLD TSRA WILL SHIFT EAST OF THE TERMINALS BY 02Z
WITH MORE SPOTTY SHRA ACTIVITY IN ITS WAKE. SOME MODELS DO SHOW
REDEVELOPMENT OF HEAVIER RAIN OVERNIGHT AND HAVE COVERED THIS
THREAT WITH TEMPO FOR SHRA...THOUGH CONFIDENCE IS NOT OVERLY HIGH.
WITHIN THE APPROACHING DRY SLOT THAT MOVES INTO THE AREA LATE THIS
EVENING AND OVERNIGHT EXPECT CIGS TO POTENTIALLY BECOME HIGHLY
VARIABLE...WITH ANYTHING FROM IFR/LIFR TO VFR POSSIBLE. SEEMS
LIKELY NOW THAT THE LOW WILL MOVE SLOWLY ACROSS CHICAGO AREA
DURING THE DAY MONDAY WITH LAKE ENHANCED COLD FRONT POTENTIALLY
BEING HELD AT BAY UNTIL LATE IN THE AFTERNOON OR EVENING AT THE
CHICAGO AREA TERMINALS. AN ALTERNATIVE POSSIBILITY IS THE LIGHT
WINDS NEAR THE CENTER OF THE LOW COULD ALLOW FRONT TO ACCELERATE
SOUTHWARD MORE QUICKLY. MODELS VARY FROM 14Z MON TO 06Z TUES WITH
TIMING OF FROPA FOR ORD...SO CONFIDENCE IS VERY LOW. MAJORITY OF
THE RAIN MONDAY COULD END UP NORTHWEST OF THE REGION WITHIN THE
DEFORMATION BAND WITH JUST SPOTTY SHOWERS IN THE IMMEDIATE AREA.
ONCE FRONT DOES MOVE THROUGH LOOK FOR IFR CIGS TO LOCK BACK IN
WITH SHARP MARINE ENHANCED FRONTAL INVERSION.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM-HIGH CONFIDENCE IN WIND FORECAST TONIGHT...LOW CONFIDENCE
IN WINDS MONDAY INTO MONDAY NIGHT
* LOW CONFIDENCE IN CIGS FORECAST THROUGH MONDAY
* MEDIUM CONFIDENCE IN PRECIP TRENDS IN TAFS
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY...CHANCE OF -SHRA. MVFR CIGS POSSIBLE.
THURSDAY...MVFR CIGS POSSIBLE.
FRIDAY THROUGH SUNDAY...PRIMARILY VFR.
IZZI
&&
.MARINE...
315 PM CDT
STRONG LOW PRESSURE LIFTING OUT OF MISSOURI LATE THIS AFTERNOON
HAS A WARM SECTOR THAT IS QUICKLY MOVING NORTHWARD ACROSS ILLINOIS
AND INDIANA. THIS WILL REACH THE FAR SOUTHERN PART OF THE LAKE BY
SUNSET...LEADING TO SMALL CRAFT CRITERIA WINDS. THE WINDS MAY BE
THE STRONGEST THIS EVENING ON THE INDIANA SHORE GIVEN THE OFFSHORE
COMPONENT...WHILE THE WAVES BUILDING THE QUICKEST ON THE ILLINOIS
SHORE WITH THE ONSHORE FLOW. DENSE FOG WILL LIKELY EASE QUICKLY
OVER THE FAR SOUTHERN PART OF THE LAKE INTO EARLY THIS
EVENING WITH THIS INCREASING FLOW...AS WELL AS RAIN MOVING
OVER THE LAKE HELPING TO MIX THE MARINE LAYER.
AS THE LOW PRESSURE APPROACHES THE LAKE IT WILL SLOW AS WELL AS
GRADUALLY EXPAND. THIS MAKES IT CHALLENGING FOR WINDS AS THE WARM
FRONTAL PORTION OF THIS LOW /SEPARATING NORTHEAST WINDS FROM
SOUTHEAST/ WILL EXTEND OVER THE LAKE AND WILL GRADUALLY WEAKEN
TOO. THIS DEMARCATION IN WINDS WILL LIKELY BE ACROSS THE CENTRAL
PART OF THE LAKE DURING THE DAY TUESDAY AND THEN GRADUALLY FADE
INTO THE DAY WEDNESDAY...ALLOWING NORTHERLY WINDS TO ENVELOP
SOUTHWARD. THIS COULD HAPPEN MORE QUICKLY THOUGH WHICH WOULD LEAD
TO SMALL CRAFT CRITERIA WAVES AND POSSIBLY WINDS INTO THE ILLINOIS
NEARSHORE LATE TUESDAY INTO TUESDAY EVENING.
IN ADDITION...IT IS POSSIBLE TEMPORARY NORTHEAST GALES COULD BE
EXPERIENCED ON THE NORTHERN PART OF THE LAKE TUESDAY NORTH OF THE
WARM FRONT.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 5 AM TUESDAY.
DENSE FOG ADVISORY...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Oct 13, 3:38 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT MON OCT 13 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
142045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT MON OCT 13 2014 /438 PM EDT MON OCT 13 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME OF WHICH COULD PRODUCE:
WIND GUSTS IN EXCESS OF 60 MPH.
VERY HEAVY RAINFALL.
OCCASIONAL CLOUD TO GROUND LIGHTNING.
ISOLATED TORNADO.
AREAS AFFECTED AND TIMING:
SHOWERS AND EMBEDDED THUNDER WILL PERSIST INTO THE EVENING
ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. THE POTENTIAL
FOR ISOLATED STRONG TO POSSIBLY SEVERE STORMS EXISTS IN
NORTHERN ILLINOIS MAINLY SOUTH OF INTERSTATE 80...AND ALL OF
NORTHWEST INDIANA THIS EVENING.
DISCUSSION:
A POTENT AUTUMN STORM SYSTEM WILL CONTINUE TO USHER UNSEASONABLY
HIGH MOISTURE OVER THE AREA THIS EVENING INTO TONIGHT. SOME
OF THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH COULD RESULT
IN QUICK RISES ON AREA RIVERS AND STREAMS...THOUGH WIDESPREAD
FLOODING IS NOT ANTICIPATED. THERE IS ALSO A LOWER END THREAT THAT
SOME STORMS COULD BE SEVERE...ESPECIALLY ALONG AND SOUTH OF A LINE
FROM PONTIAC TO KANKAKEE TO RENSSELAER INDIANA. THE MAIN THREAT
WILL BE DAMAGING WIND GUSTS...HOWEVER CANNOT RULE OUT AN ISOLATED
TORNADO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ALONG AND SOUTH OF A PONTIAC TO RENSSELAER INDIANA LINE
MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
&&
LMZ740>745-142045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT MON OCT 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
DENSE FOG WILL PERSIST THROUGH MID EVENING FOR THE ILLINOIS
NEARSHORE WATERS.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL BE IN PLACE THIS
EVENING AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-142045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT MON OCT 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
AREAS OF DENSE FOG WILL CONTINUE THROUGH MID EVENING.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN
LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A BRIEF WINDOW OF GALE FORCE WINDS IS POSSIBLE TUESDAY...ESPECIALLY
FOR NORTHERN PORTIONS OF THE LAKE.
&&
BMD
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Oct 13, 6:14 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
614 PM CDT MON OCT 13 2014
ILZ023-032-033-039-140000-
FORD IL-IROQUOIS IL-KANKAKEE IL-LIVINGSTON IL-
614 PM CDT MON OCT 13 2014
...SPECIAL WEATHER STATEMENT...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CULLOM TO 10 MILES
SOUTHWEST OF PAXTON...MOVING NORTHEAST AT 50 MPH.
WINDS GREATER THAN 40 MPH...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
CITIES AND TOWNS AFFECTED...
FORREST... CHATSWORTH... PAXTON...
CULLOM... PIPER CITY... BUCKLEY...
ONARGA... CISSNA PARK... GILMAN...
OTHER LOCATIONS AFFECTED...
KANKAKEE COUNTY FAIRGROUNDS...SPEEDWAY...KANKAKEE RIVER STATE PARK...
I-57 BETWEEN MILE MARKERS 258 AND 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4062 8838 4082 8854 4121 8816 4121 8791
4077 8777 4048 8784 4048 8793 4040 8793
4040 8831
TIME...MOT...LOC 2314Z 216DEG 45KT 4090 8840 4035 8818
MTFSpecial weather statement, Oct 13, 7:02 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
702 PM CDT MON OCT 13 2014
ILZ022-023-033-140030-
IROQUOIS IL-KANKAKEE IL-WILL IL-
702 PM CDT MON OCT 13 2014
...SPECIAL WEATHER STATEMENT...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOURBONNAIS TO
CLIFTON...MOVING NORTH AT 50 MPH.
WINDS GREATER THAN 40 MPH...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
CITIES AND TOWNS AFFECTED...
CLIFTON... CHEBANSE... KANKAKEE...
BOURBONNAIS... AROMA PARK... BRADLEY...
MANTENO...
OTHER LOCATIONS AFFECTED...
KANKAKEE COMMUNITY COLLEGE...KANKAKEE COUNTY FAIRGROUNDS...
SPEEDWAY...OLIVET NAZARINE UNIVERSITY...
I-57 BETWEEN MILE MARKERS 297 AND 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4130 8798 4131 8762 4100 8776 4089 8792
4116 8803
TIME...MOT...LOC 0002Z 198DEG 43KT 4120 8801 4095 8790
MTFThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:02 PM CDT | Special Weather Statement | LOT | Kankakee | 28 min |
| Oct 14, 3:31 AM CDT | Gale Warning | LOT | 23 hr | |
| Oct 14, 12:35 PM CDT | Small Craft Advisory | LOT | 26 hr |
Nearby
Tornado Warnings in Illinois, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.